Article Text

PDF
CASE REPORT
Compartment syndrome secondary to an atraumatic gastrocnemius tear in a patient on NOACs: presentation and complications of treatment
  1. Georgina Stefanie Anne Phillips and
  2. Stephen Martin McDonnell
  1. Trauma and Orthopaedic Department, Addenbrooke’s Hospital, Cambridge, UK
  1. Correspondence to Georgina Stefanie Anne Phillips, gphillips{at}doctors.org.uk

Abstract

Acute compartment syndrome is a limb-threatening condition often associated with high-energy injury. We present the case of a man who sustained compartment syndrome secondary to an atraumatic tear in the gastrocnemius muscle and the complications which arose in his treatment due to his being on rivaroxaban.

  • drug therapy related to surgery
  • haematology (drugs and medicines)
  • trauma
  • unwanted effects / adverse reactions
  • orthopaedic and trauma surgery

Statistics from Altmetric.com

Footnotes

  • Contributors GSAP: case report design, acquisition of data and interpretation, reporting and write up. SM: case report conception, design, acquisition of data and interpretation, reporting and approval of write up.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.